Alert archive / Illinois / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 29, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 29, 1998, 8:46 PM CDT for Peoria County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1998, 8:46 PM CDT (01:46 UTC)
- Expired
- Apr 29, 1998, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Peoria County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
390 WUUS1 KSPI 300147 RRA SVRSPI ILC143-210230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 846 PM CDT WED APR 29 1998 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR PEORIA COUNTY IN CENTRAL ILLINOIS * UNTIL 930 PM CDT * AT 840 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF PEORIA...MOVING NORTH AT 20 MPH. * THIS STORM IS EXPECTED TO AFFECT AREAS AROUND... GLASFORD HANNA CITY DUNLAP LARGE HAIL CAN BE EXPECTED WITH THIS STORM. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES AT ANY TIME. BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 2:00 PM CDT, 6 hours 46 minutes earlier.
Area forecast discussion, Apr 29, 2:00 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT WED APR 29 1998 AT 18Z SFC LOW WAS LOCATED OVR ERN KS WITH BNDRY EXTENDING THRU NRN MO AND INTO CNTRL IL. DWPTS INTO THE LOW 60S HAVE ADVECTED INTO ERN AND SERN PARTS OF CWA. SAT TRENDS SHOW CLOUDS BREAKING UP ACRS SRN HALF OF STATE AND THIS HELPING TO CREATE LIS AROUND -2 WITH NO CAP. MODIFIED 12Z SOUNDING AT ILX AND ETA MDL FCST GIVES CAPE VALUES ABOVE 500-800 J/KG. SHR VALUES ARE MINIMAL BUT BNDRY EVIDENT ON SATELLITE FROM CNTRL MO INTO ARK IS MOVING INTO WRN IL THIS AFTERNOON. BLV ETA MDL UNDERDOES MOISTURE AT LOW LEVELS INCLUDING 850. 45 TO 50KT JET MAX AT 500 LOOKS GOOD BUT MOST OF WIND DYNAMICS ARE WEAK. HOWEVER...CAA ADVECTION AT 500 AND INSTABILITY AND MOISTURE SHOULD BE ENOUGH TO PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. WINDS SHOULD REMAIN OUT OF SOUTH TONIGHT...BUT SWITCH TO SOUTHWEST TOMORROW MORNING. GUIDANCE HAS LOW POPS TONIGHT WITH CHC FOR TOMORROW. BLV AFTER INITIAL RWS AND THUNDERSTORMS TONIGHT...WILL BE BREAK IN PCPN TIL TOMORROW LATE MORNING AND AFTERNOON. CLOUDS TONIGHT AND SOUTH WINDS WILL KEEP TEMPERATURES ABOVE NORMAL. TOMORROW CLOUDS WILL CONT. AS LOW MOVES EAST-SOUTHEAST...CWA SHOULD BE ON NORTH TO NORTHWEST SIDE OF LOW. THIS WILL KEEP US IN CLOUDS TOMORROW AND MILDER TEMPS. GUIDANCE LOOKS REASONABLE. INPUT COMING SHORTLY. PIA 52/66 74 SPI 54/67 74 DEC 53/67 74 CMI 52/66 74 LWV 56/68 74 AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:43 PM CDT | Flash Flood Warning | ILX | Logan, McLean | 2 hr |
| Apr 29, 8:23 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 52 min |
| Apr 30, 4:42 PM CDT | Tornado Warning | ILX | Macon | 48 min |
| Apr 30, 5:30 PM CDT | Tornado Warning | ILX | Macon | 60 min |
| Apr 30, 6:29 PM CDT | Tornado Warning | ILX | Macon | 61 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.